ISSN 1683-3414 (Print)   •   ISSN 1814-0807 (Online)
   Log in


Address: Vatutina st. 53, Vladikavkaz,
362025, RNO-A, Russia
Phone: (8672)23-00-54





Dear authors!
Submission of all materials is carried out only electronically through Online Submission System in personal account.
DOI: 10.23671/VNC.2018.4.9166

A Periodic Boundary Value Problem for a Fourth Order Differential Operator with a Summable Potential

Mitrokhin S. I.
Vladikavkaz Mathematical Journal 2017. Vol. 19. Issue 4.
The paper is devoted to the study of a fourth-order differential operator with a summable potential and periodic boundary conditions. The method of studying of operators with a summable potential is an extension of the method of studying operators with piecewise smooth coefficients. Boundary value problems of this kind arise when studying the oscillations of beams and bridges composed from materials of different density. The solution of the differential equation is reduced to the solution of the Volterra integral equation. The integral equation is solved by Picard's method of successive approximations. The aim of the, investigation of the integral equation is to obtain asymptotic formulas and estimates for the solutions of the differential equation that defines the differential operator. Questions of geophysics, quantum mechanics, kinetics, gas dynamics and the theory of oscillations of rods, beams and membranes require the development of asymptotic methods for the case of differential equations with nonsmooth coefficients. Asymptotic methods continue to evolve, despite the rapid progress in numerical methods associated with the advent of supercomputers; at present asymptotic and numerical methods complement each other. In the paper, for large values of the spectral parameter, the asymptotics of the solutions of the differential equation that defines the differential operator is obtained. Asymptotic estimates for solutions are established similarly to the asymptotic estimates of solutions of a second-order differential operator with smooth coefficients. The study of periodic boundary conditions leads to the study of the roots of a function represented in the form of a fourth order determinant. To obtain the roots of this function, an indicator diagram has been examined. The roots are in four sectors of an infinitesimal angle, determined by the indicator diagram. The behavior of the roots of this equation in each of the sectors of the indicator diagram is investigated. The asymptotics of eigenvalues of the differential operator under consideration is found. The formulas obtained for the asymptotics of the eigenvalues make it possible to study the spectral properties of the eigenfunctions. If the potential of the operator is not a summable function, but only piecewise smooth, then the obtained formulas for the asymptotics of the eigenvalues are sufficient to derive the formula for the first regularized trace of the differential operator under study.
Keywords: differential operator of fourth order, summable potential, periodic boundary conditions, spectral parameter, asymptotics of solutions, asymptotics of eigenvalues
Language: Russian Download the full text  
For citation: Mitrokhin S. I. A Periodic Boundary Value Problem for a Fourth Order Differential Operator with a Summable Potential // Vladikavkazskii matematicheskii zhurnal [Vladikavkaz Math. J.], 2017, vol. 19, no. 1, pp. 35-49. DOI 10.23671/VNC.2018.4.9166
+ References

← Contents of issue
  | Home | Editorial board | Publication ethics | Peer review guidelines | Latest issue | All issues | Rules for authors | Online submission systems guidelines | Submit manuscript |